Hail, Republic
- When
- July 13, 5:30 PM CST
- Where
- Republic County, 4 mi N of Munden
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
Report relayed by NSSL.
10 hail, 6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 13, 2:44 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT THU JUL 13 2006 .DISCUSSION... LATEST SATELLITE LOOP SHOWS UPPER TROUGH AND SHORTWAVE MOVING INTO THE WESTERN PARTS OF NEBRASKA AND SOUTH DAKOTA EARLY THIS AFTERNOON. ANOTHER WEAK WAVE WAS MOVING OUT OF COLORADO AND WAS PICKED UP BY THE GRANADA PROFILER. SCATTERED THUNDERSTORMS DEVELOPED OVER EASTERN NEBRASKA IN AREA OF 850 MB MOISTURE CONVERGENCE. CONCERNS FOR THIS EVENING AND OVERNIGHT INCLUDE POTENTIAL FOR SEVERE THUNDERSTORM MCS MOVING OUT OF NEBRASKA ACROSS THE CWA AND FOR HEAVY RAINFALL. AS UPPER TROUGH SWINGS ACROSS THE CENTRAL PLAINS THIS AFTERNOON AND TONIGHT SURFACE TO 850 MB MOISTURE CONVERGENCE WILL INCREASE AHEAD OF A FRONTAL BOUNDARY ACROSS CENTRAL AND EASTERN NEBRASKA. ATMOSPHERE IS FAIRLY JUICED UP WITH PRECIPITABLE WATER VALUES OF 1.75 TO NEAR TWO INCHES ACROSS SOUTHEAST NEBRASKA AND NORTHEAST KANSAS. MODELS CONTINUE TO SHOW A LINEAR MCS DEVELOPING THIS EVENING IN SOUTHERN NEBRASKA AND MOVING SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. SHEAR INCREASES TO 30 TO 40 KTS LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN CWA WITH CAPES AROUND 4K J/KG ACROSS NEBRASKA AND NORTHEAST KANSAS. WITH THUNDERSTORMS LIKELY TO FORM INTO AN MCS AND PROPAGATE SOUTH SOUTHEAST ACROSS THE CWA...PER CORFIDI VECTORS...WILL HIGHLIGHT SEVERE IN THE ZONES AS WELL AS HEAVY RAINFALL TONIGHT. WINDS TONIGHT WILL BE TRICKY WITH A SHIFT TO THE NORTHEAST BEHIND THE MCS...SO TIMING WILL BE THE KEY AND WILL SHIFT NOT AS FAST AS THE NAM BUT A MIX BETWEEN THE GFS AND THE NAM. PRECIPITATION SHOULD EXIT THE CWA LATER TONIGHT AND HAVE REMOVED POPS FROM FRIDAY MORNINGS FORECAST. HEIGHTS RISE BEHIND DEPARTING TROUGH IN THE MID MISSISSIPPI VALLEY ON FRIDAY AND SURFACE HIGH BUILDS INTO CENTRAL AND EASTERN KANSAS. HIGHS SHOULD TOP OUT NEAR 100 IN NORTH CENTRAL AND IN THE MID 90S IN THE EAST. FRIDAY NIGHT INTO SATURDAY...UPPER RIDGE WILL BUILD RAPIDLY EASTWARD ACROSS KS AND NE IN THE WAKE OF SHORTWAVE MOVING EAST THROUGH THE OH RIVER VALLEY. MODELS INDICATING 850 TEMPS INTO THE 23-25C RANGE WITH A SOUTH TO SOUTHEAST COMPONENT. WITH SOME POTENTIAL FOR MOIST GROUND FROM TONIGHT PRECIP...THIS MAY BE ENOUGH TO KEEP MOST HIGHS IN THE UPPER 90S...WITH NEAR 100 WESTERN CWA...OR EVEN COOLER IF RAIN TONIGHT IS HEAVIER AND MORE WIDESPREAD. DEWPOINTS ALSO WILL NOT BE AS HIGH WESTERN CWA AS TODAY. EITHER WAY MOSTLY CLEAR SKIES STILL LOOK GOOD FOR FRIDAY NIGHT AND SATURDAY. WITH HIGH PRESSURE ALOFT CENTERED OVER THE AREA BY SUNDAY INTO MONDAY...SUNNY SKIES AND A SLIGHTLY MORE SOUTHWEST 850 WIND COMPONENT...SHOULD SEE TEMPS WARMER WITH HIGHS FROM THE UPPER 90S TO NEAR 100 EASTERN CWA MONDAY WITH 101-103 WESTERN CWA. THE MAIN CORE OF THE HEAT WILL BE SLIGHTLY NORTH AND WEST OF THE CWA TUESDAY ON INTO THURSDAY...BUT SHOULD STILL SEE HIGHS IN THE 96 TO 101 RANGE (WARMEST AGAIN OVER THE WEST) WITH ABUNDANT SUNSHINE UNTIL THURSDAY. WITH MAIN TRACK OF UPPER LEVEL SHORTWAVES WELL TO THE NORTH OF THE AREA THROUGH MID WEEK...WILL KEEP FCST DRY AS WELL. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 413 PM CDT THU JUL 13 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-142115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 413 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA...SOME OF WHICH ARE EXPECTED TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH THE SEVERE THUNDERSTORMS. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 526 PM CDT THU JUL 13 2006 KSZ008-132315- REPUBLIC- 526 PM CDT THU JUL 13 2006 THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 10 MPH ACROSS THE NORTHERN PORTIONS REPUBLIC COUNTY IN NORTH CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE REPUBLIC...SCANDIA...MUNDEN...NARKA...BELLEVILLE AND CUBA. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
10 hail, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Report relayed by NSSL.
Report relayed by NSSL.
Hail covered the ground.
Time estimated by the Spotter.
3 inch diameter tree branches down.
Lightning struck and fell some power lines in the city of Manhattan causing a loss of power to around 2100 customers.
Small tree limbs up to three inches in diameter reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523257, 5523258, 5523316, 5523317, 5523318, 5523319, 5523320, 5523321, 5523322, 5523323, 5523324, 5523325, 5523326, 5523330, 5523329, 5523327, 5523328.